Alert archive / Missouri / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Kansas City, MO

April 23, 2008Clay County, Clinton County, Platte County, Missouri

NWS Kansas City, MO issued this flash flood warning at Apr 23, 2008, 6:38 PM CDT for Clay County, Clinton County, Platte County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2008, 6:38 PM CDT (23:38 UTC)
Expired
Apr 23, 2008, 11:55 PM CDT
In force
5 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MO, Clinton County, MO, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 59 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 7:37 PM CDTFLASH FLOOD2 Ne Gladstone, MOWATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E. 80TH STREET AND SOCCER DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 232341
FFWEAX
MOC047-049-165-240530-
/O.NEW.KEAX.FF.W.0001.080423T2338Z-080424T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT WED APR 23 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN WEST CENTRAL MISSOURI
  EASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
  SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI

* UNTIL 1230 AM CDT

* AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR IS ESTIMATING RAINFALL RATES APPROACHING AN     
  INCH AND A HALF PER HOUR. THIS HEAVY RAINFALL WILL PRODUCE FLOODING 
  OF LOW LYING AND OTHER FLOOD PRONE LOCATIONS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLAYCOMO...EXCELSIOR SPRINGS...GLADSTONE...KEARNEY...LATHROP...
  LIBERTY...PARKVILLE...PLATTE CITY...RIVERSIDE...SMITHVILLE...      
  WEATHERBY LAKE...CAMDEN POINT...EDGERTON...FERRELVIEW AND GLENAIRE.


FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3958 9422 3925 9423 3921 9436 3920 9444
      3916 9443 3917 9460 3919 9473 3921 9481
      3931 9482 3949 9483

$$

SAW
2 follow-up statements
000 
WGUS73 KEAX 240132
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 PM CDT WED APR 23 2008

MOC047-049-165-240530-
/O.CON.KEAX.FF.W.0001.000000T0000Z-080424T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-PLATTE MO-CLINTON MO-
828 PM CDT WED APR 23 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CLINTON...
EASTERN PLATTE AND CLAY COUNTIES UNTIL 1230 AM CDT...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN WITH A FEW THUNDERSTORMS IN THE WARNED AREA. RADAR ESTIMATES 
THAT ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN SINCE 5 PM WITH 
ADDITIONAL RAINFALL AMOUNTS AROUND ONE HALF INCH POSSIBLE. LAW 
ENFORCEMENT HAS REPORTED THAT SOME ROADWAYS HAVE BEEN FLOODED. IN 
ADDITION...SMALL CREEK FLOODING HAS ALSO BEEN NOTED. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

LAT...LON 3958 9422 3925 9423 3921 9436 3920 9444
      3916 9443 3917 9460 3919 9473 3921 9481
      3931 9482 3949 9483

$$

DB
000 
WGUS73 KEAX 240455
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1156 PM CDT WED APR 23 2008


MOC047-049-165-240511-
/O.CAN.KEAX.FF.W.0001.000000T0000Z-080424T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY MO-PLATTE MO-CLINTON MO-
1156 PM CDT WED APR 23 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CLINTON...
EASTERN PLATTE AND CLAY COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

IF FLOOD WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL.

LAT...LON 3958 9422 3925 9423 3921 9436 3920 9444
      3916 9443 3917 9460 3919 9473 3921 9481
      3931 9482 3949 9483

$$

CUTTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:47 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 23, 2:47 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 PM CDT WED APR 23 2008

.DISCUSSION...

MESOSCALE AND SHORT TERM DISCUSSION...

LATEST REGIONAL RADAR IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS
CONTINUING TO EXPAND FROM EAST CENTRAL KS SOUTHWEST ACROSS OK/TX
EARLY THIS AFTERNOON. THIS ACTIVITY IS BEING DRIVEN ON A FAIRLY
STOUT WARM/MOISTURE ADVECTION REGIME ONGOING BENEATH A VERY MOIST
SUBTROPICAL UPPER JET THAT CONTINUED TO OVERSPREAD THE PLAINS.

MEANWHILE...LATEST SUBJECTIVE SURFACE ANALYSIS AND RADAR IMAGERY
SHOW A WARM FRONT EXTENDING FROM THE LEADING EDGE OF THE CONVECTION
EASTWARD ACROSS CENTRAL MO. THIS BOUNDARY HAS BEEN STEADILY
REINFORCED BY DIFFERENTIAL HEATING ALONG THE EDGE OF PERSIST ANVIL
DEBRIS...WHICH HAS THUS FAR SUPPRESSED ADDITIONAL CONVECTION FURTHER
EAST. ALTHOUGH AIRMASS OVER MO IS SOMEWHAT DRIER DUE TO EASTERLY
COMPONENT TO LOW LEVEL FLOW...INCREASING CUMULUS DEPTH ALONG/SOUTH
OF THE EFFECTIVE BOUNDARY (PRIMELY OVER THE OZARKS) SUGGESTS THAT
ADDITIONAL DEVELOPMENT/FOCUS AREA COULD BEGIN TO POP WITHIN THE NEXT
HOUR. WITH TEMPS NEAR 80F AND DWPTS NOW IN THE LOWER 60S...MLCAPES
HAVE INCREASED 1500-2000 J/KG. HOWEVER... VERTICAL SHEAR REMAINS
QUITE WEAK...LIMITING ANY EXPECTED SEVERE THREAT TO MARGINAL HAIL
WITHIN STRONGER PULSE UPDRAFTS.

OTHERWISE...CONVECTIVE OUTFLOW...WARM FRONT AND SEVERAL EMBEDDED
MIDLEVEL IMPULSES WILL GRADUALLY COMBINE TO YIELD AN INCREASINGLY
FAVORABLE ENVIRONMENT FOR DEEP CONVECTION THROUGH THE OVERNIGHT
HOURS...ESPECIALLY OVER THE SRN HALF OF THE CWA. 12Z MODELS SEEM TO
HAVE POORLY HANDLED THE ONGOING AIRMASS ACROSS THE PLAINS AND EXPECT
QPF TO BE MUCH MORE PROLIFIC THAN THAT OFFERED BY THE NAM/GFS
SOLUTIONS. IN FACT...AS LOW LEVEL JET BEGINS TO STRENGTHEN/VEER
OVERNIGHT...PRECIPITABLE WATERS GREATER THAN 1 INCH SHOULD QUICKLY
OVERSPREAD THE AREA WITH SLOW MOVING/ERRATIC STORM MOTIONS LEADING
TO POCKETS OF TORRENTIAL RAINFALL.

ACTIVITY WILL LIKELY PERSIST THROUGH MUCH OF THURSDAY MORNING BEFORE
LIFTING NORTHEAST INTO IOWA/ILLINOIS. SUBSIDENCE IN THE WAKE OF
FINAL LEAD IMPULSE SHOULD ALLOW SKIES TO BECOME AT LEAST PARTLY
SUNNY TOMORROW AFTERNOON...WITH TEMPERATURES REBOUNDING INTO THE 75
TO 80 DEGREE RANGE. HAVE DROPPED POPS DOWN TO AROUND 20 PERCENT FOR
THE AFTERNOON AND EVENING HOURS.

FORECAST FOR FRIDAY PROBABLY REMAINS THE BIGGEST QUESTION MARK AS
PRIMARY UPPER WAVE LIFTS NEGATIVE TILT INTO THE UPPER MIDWEST. THIS
SCENARIO TYPICALLY DOES NOT PROVIDE THE BEST FOCUS FOR CONVECTION
ACROSS THE CWA...AS PACIFIC FRONT/DRYLINE PUSH THROUGH WITH LIMITED
LOW LEVEL CONVERGENCE AND MOISTURE LARGELY SHUNTED EASTWARD. PRIND
THAT FRONT WILL MOVE THROUGH MAINLY BEFORE 18Z...EXPECT THAT ANY
SCATTERED/BROKEN LINE OF FRONTAL CONVECTION WILL BE GENERALLY WEAK
AND SHORT-LIVED. TEMPERATURES ALSO A CHALLENGE AS POST-FRONTAL COLD
ADVECTION IS NOT ALL THAT STOUT...AND RAPID CLEARING COULD ALLOW
TEMPERATURES TO SPIKE BEFORE LEVELING OFF IN THE AFTERNOON. HAVE
GONE WARMER THAN MOST OF THE OBJECTIVE GUIDANCE WITH THIS IN MIND.

BOOKBINDER

LONG TERM (SATURDAY-WEDNESDAY)...

LATE WEEK STORM SYSTEM SHOULD BE ON ITS WAY OUT BY THE BEGINNING OF
THE WEEKEND WITH A BRIEF BREAK IN THE ACTIVITY EXPECTED SATURDAY.
EXPECTING TEMPERATURES TO RETURN CLOSE TO NORMAL WITH A LACK OF
SIGNIFICANT COLDER AIR TO FILTER SOUTHWARD BEHIND LATE WEEK SYSTEM
AND RETURN FLOW QUICKLY SWINGING BACK INTO THE AREA.

CHANGES ON THE WAY AS PROGRESSIVE PATTERN CONTINUES WITH THE NEXT
UPPER LEVEL SHORT WAVE TO AFFECT THE AREA BY SATURDAY NIGHT. CHC
POPS STILL LOOK REASONABLE ALONG ASSOCIATED WEAK SFC REFLECTION FROM
LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. MAIN FLY IN THE OINTMENT
WILL BE WITH LACK OF DEEP AVAILABLE LLVL MOISTURE AS MOST WILL BE
SCOURED OUT BY PREVIOUS SYSTEM.

DECENT CANADIAN PUSH OF COOLER AIR TO FILTER SOUTHWARD INTO THE AREA
FOR THE REMAINDER OF SUNDAY AND INTO MONDAY...AND HAVE KEPT BELOW
NORMAL TEMPS TO ACCOUNT. SOMEWHAT OF A BREAK FROM THE ACTIVE PERIOD
THROUGH THE BEGINNING OF THE WEEK AS WESTERN US UPPER RIDGING SLIDES
EASTWARD INTO THE PLAINS. MODELS HINTING AT NEXT SIGNIFICANT UPPER
TROUGH TO DEEPEN ACROSS THE WESTERN US FROM MID TO LATE WEEK.
APPEARS TO BE A SLIGHT CHC OF PRECIP BY MIDWEEK ASSOCIATED WITH THE
FIRST WAVE TO EJECT INTO THE PLAINS. HOWEVER CONFIDENCE IS LOW ATTM
AND HAVE ONLY MENTIONED SLIGHT CHC POPS FOR THE TIME BEING.
OTHERWISE...TEMPS THROUGH MIDWEEK LOOK TO RETURN CLOSE TO NORMAL
VALUES.

DEROCHE

&&

.AVIATION...
FOR THE 18Z TAFS...SEVERAL LARGE CLUSTERS OF CONVECTION ONGOING
ACROSS KS...MAINLY ALONG AND SOUTH OF A WARM FRONT THAT HAS BECOME
BETTER DEFINED/REINFORCED TO THE SOUTH OF THE KANSAS CITY TERMINALS.
ANVIL DEBRIS SPREADING FROM PERSISTENT CONVECTION NEAR KEMP HAS
PREVENTED ADDITIONAL ACTIVITY FROM DEVELOPING DOWNSTREAM...BUT
EXPECT THE THREAT FOR THUNDERSTORMS TO STEADILY INCREASE AFTER 21Z.
GIVEN THE WEAK WIND FIELDS AND CHAOTIC NATURE TO ACTIVITY TO THE
SOUTH...COULD NOT PINPOINT A PARTICULAR PERIOD FROM LATE THIS
AFTERNOON THROUGH EARLY TOMORROW THAT STOOD A BETTER/WORSE THREAT OF
THUNDERSTORMS...SO FOR NOW PAINTED THE ENTIRE PERIOD WITH VICINITY
THUNDER. CERTAINLY WILL BE ABLE TO NARROW THE FOCUS DOWN AS ACTIVITY
BEGINS TO ORGANIZE/CONGEAL...AND THE THREAT FOR VERY HEAVY RAINFALL
AND REDUCED VISIBILITIES IS EXPECTED ACROSS THE KANSAS CITY
TERMINALS OVERNIGHT AND EARLY THURSDAY.

WINDS SHOULD REMAIN FROM THE SOUTHEAST AROUND 10-14 KNOTS...BUT
COULD BECOME BRIEFLY VARIABLE AND GUSTY IN THUNDERSTORMS.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH FROM 7 PM TONIGHT TO NOON THURSDAY FOR MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-
     MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-
     MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-
     MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.

KS...FLOOD WATCH FROM 7 PM TONIGHT TO NOON THURSDAY FOR KSZ057-
     KSZ060-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Apr 23, 1:03 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED APR 23 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 CLUSTERS OF THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS TO
 WESTERN TEXAS EARLY THIS AFTERNOON...EMBEDDED WITHIN AN INCREASINGLY
 MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY IS EXPECTED TO SLOWLY
 PROGRESS TOWARD THE OUTLOOK AREA OVERNIGHT INTO THURSDAY MORNING.
 ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF
 QUARTERS...THE GREATER THREAT WILL BE WITH LOCALLY HEAVY RAINFALL
 PRODUCED BY SLOW MOVING THUNDERSTORMS. ALTHOUGH MUCH OF THE HEAVY
 RAINFALL IS EXPECTED TO OCCUR ALONG AND SOUTH OF A WICHITA TO
 SPRINGFIELD LINE...ANY THUNDERSTORMS THAT DO REACH INTO THE AREA
 WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH AMOUNTS IN
 EXCESS OF AN INCH AND A HALF POSSIBLE. A FLOOD WATCH HAS BEEN
 POSTED FOR THE POTENTIAL OF RENEWED FLOODING DUE TO THIS RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THURSDAY MORNING...SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING
 ACROSS CENTRAL AND NORTH CENTRAL MISSOURI...WITH THE POTENTIAL OF
 HEAVY RAINFALL AND HAIL. THE FLOOD WATCH REMAINS IN EFFECT UNTIL
 THE NOON HOUR. BY THAT TIME THE RAIN SHOULD BE LIFTING NORTHEAST OF
 THE  REGION.

 A STRONGER STORM SYSTEM WILL BE BRINGING A COLD FRONT INTO
 NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE DAY FRIDAY...
 WITH THE POTENTIAL OF MORE THUNDERSTORMS. THIS ACTIVITY MAY BECOME
 SEVERE...ESPECIALLY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA
 FRIDAY AFTERNOON...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING
 WIND GUSTS AND MORE HEAVY RAINFALL BEFORE THE FRONT CLEARS THE AREA
 FRIDAY EVENING.

 YET ANOTHER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION
 SATURDAY NIGHT AND INTO SUNDAY. IT IS TOO SOON TO TELL IF
 THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. HOWEVER...ANY
 ADDITIONAL RAINFALL ON THE ALREADY VERY WET GROUND WOULD INCREASE
 THE LIKELIHOOD OF ADDITIONAL FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS
 EVENING IN EASTERN KANSAS AND WESTERN MISSOURI. SPOTTERS ARE ALSO
 ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING.

BOOKBINDER

In the hours before

Special weather statement, Apr 23, 5:56 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT WED APR 23 2008

MOZ043-232345-
CASS-
556 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN CASS COUNTY UNTIL 645 PM
CDT...

AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARCHIE...OR 10 MILES SOUTH OF
HARRISONVILLE...MOVING NORTHWEST AT 20 MPH.

THIS STORM WILL BE NEAR...
  FREEMAN BY 615 PM CDT.
  PECULIAR BY 630 PM CDT.
  CLEVELAND BY 635 PM CDT.
  6 MILES SOUTHWEST OF RAYMORE BY 645 PM CDT.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Apr 23, 6:02 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT WED APR 23 2008

KSZ060-232345-
LINN-
602 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LINN COUNTY UNTIL 645 PM
CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF PRESCOTT...OR 8 MILES SOUTH OF
MOUND CITY...MOVING NORTH AT 10 MPH.

THIS STORM WILL BE NEAR...
  MOUND CITY AND 7 MILES WEST OF PLEASANTON BY 645 PM CDT.

PENNY SIZED HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Special weather statement, Apr 23, 6:05 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT WED APR 23 2008

MOZ021-029-232345-
CLAY-CLINTON-
605 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CLAY AND SOUTHERN CLINTON COUNTIES
UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMITHVILLE TO
PLEASANT VALLEY...MOVING EAST AT 21 MPH.

THESE STORMS WILL BE NEAR...
  GLENAIRE BY 610 PM CDT.
  LIBERTY BY 615 PM CDT.
  KEARNEY BY 635 PM CDT.
  EXCELSIOR SPRINGS AND HOLT BY 645 PM CDT.

THE TOWNS OF OAKWOOD PARK...OAKWOOD...OAKS...MOSBY AND PRATHERSVILLE
ARE ALSO IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THESE STORMS.

CUTTER
Special weather statement, Apr 23, 6:09 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT WED APR 23 2008

MOZ038-232345-
LAFAYETTE-
609 PM CDT WED APR 23 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL LAFAYETTE COUNTY UNTIL 645
PM CDT...

AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYVIEW...OR 7 MILES SOUTHWEST OF
HIGGINSVILLE...MOVING NORTH AT 24 MPH.

THIS STORM WILL BE NEAR...
  MAYVIEW AND 6 MILES WEST OF HIGGINSVILLE BY 620 PM CDT.

PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED
WITH THIS STORM.

CUTTER
Local storm report, Apr 23, 6:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             MOUND CITY              40.14N 95.23W
04/23/2008  E1.00 INCH       HOLT               MO   LAW ENFORCEMENT

&&

SFORTIN
Local storm report, Apr 23, 6:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT WED APR 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             1 NW MOUND CITY KS      38.15N 94.83W
04/23/2008  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

&&

SFORTIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:09 AM CDTFlood WatchEAXAdair, Bates, Buchanan, Caldwell, Carroll, Cass and 27 more29 hr
Apr 23, 4:42 PM CDTAreal Flood AdvisoryEAXBuchanan, Platte6 hr
Apr 23, 5:33 PM CDTSevere Thunderstorm WarningEAXJohnson27 min
Apr 23, 6:08 PM CDTAreal Flood AdvisoryEAXAndrew, Bates, Cass, Clay, Clinton, DeKalb and 1 more5 hr
Apr 23, 6:28 PM CDTSevere Thunderstorm WarningEAXLafayette, Ray47 min
Apr 23, 6:59 PM CDTFlash Flood WarningEAXJackson5 hr

Nearby

Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.